Arkansas, 2025

Tornadoes and Damaging Wind in Arkansas, April 2, 2025

April 2, 2025 · NWS SHV · 3 events in 2 counties and zones

A warm and unstable air mass was in place across the Ark-La-Tex region on April 2nd ahead of an approaching cold front. With MLCAPE values near 2000 J/kg, along with strong effective bulk shear and steep mid-level lapse rates, isolated strong to severe thunderstorms rapidly developed and intensified along the front as it moved along the Interstate 30 corridor of Southwest Arkansas during the…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$295,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

A warm and unstable air mass was in place across the Ark-La-Tex region on April 2nd ahead of an approaching cold front. With MLCAPE values near 2000 J/kg, along with strong effective bulk shear and steep mid-level lapse rates, isolated strong to severe thunderstorms rapidly developed and intensified along the front as it moved along the Interstate 30 corridor of Southwest Arkansas during the afternoon and evening hours. Multiple hazards were reported with these storms, which included two separate EF-1 tornadoes in Lafayette County along with a strong downburst in Columbia County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 2, 5:45 PM CST, 3 minutes earlier.

Area forecast discussion, Apr 2, 5:45 PM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
645 PM CDT Wed Apr 2 2025

...New AVIATION...

.SHORT TERM...
(This evening through Thursday Night)
Issued at 308 PM CDT Wed Apr 2 2025

Convection is already ongoing, albeit still sub-severe for now,
along and north of I-30 while areas farther south have limited to
just a few spotty showers. Looking at our the initial output from
our special 20Z sounding, capping in still evident invof 700 mb so
that explains the lack of more robust convection along and south
of I-20. The expectation of further erosion of this cap remains,
but any further delay could limit the window of severe convection
across SE OK and NE TX as the sfc cold front nears our westernmost
zones. Farther north and east, especially along and north of I-20,
the window of opportunity extends a bit longer into this evening
as additional cooling aloft should help to chip away at what small
cap remains in place.

For this reason, the latest update to the Day 1 convective outlook
remains largely unchanged with the Moderate Risk area highlighted
across the NE quarter of our CWA in parts of far Northern LA and
much of SW AR. The more expansive Enhanced Risk area is still very
much in play as well across much of East TX and North LA along the
I-20 corridor while the risk drops farther south of the corridor.
The current temperature here in Shreveport sits at 88F, and that
has exceeded expectations. With that said, we expect more robust
convective initiation over the next few hours across at least the
northern half of the region with storms quickly maturing and going
severe in short order when and where they do develop. Once again,
all modes are expected throughout this event with a few stronger,
high-end tornadoes very much in the equation along with damaging
wind gusts and large hail up to 2+" in diameter, especially with
any discrete supercells. The severe threat should gradually begin
to wind down by late evening into the overnight hours as we lose
heating and the cold front loses any additional forward momentum
and eventually becomes stationary near or just north of I-30.

Moving ahead to Thursday, the front will generally remain parked
invof of I-30 with additional shortwave energy swinging NE across
TX into the Middle Red River Valley over top the stalled boundary.
This will present a renewed potential for severe weather across
much of the region, especially along and near the boundary invof
of the I-30 corridor. In addition, the threat of heavy rainfall
and flash flooding will become more of a concern. Based on this
expectation, did expand the existing Flood Watch another tier of
counties south in NE TX to include the remainder of the I-30
corridor. This Flood Watch takes effect at 7PM tonight and runs
through Saturday night to account for this prolonged period of
severe weather and heavy rainfall through the end of this week and
into the first half of the weekend. More details on that follow in
the long-term discussion below.

/19/

&&

.LONG TERM...
(Friday through next Tuesday)
Issued at 258 PM CDT Wed Apr 2 2025

By Friday, additional waves of upper-level energy will continue to
track NE in the persistent SW flow regime across the South Central
U.S. Additionally, the stalled boundary will remain largely unmoved
across the NW portions of the CWA. As a result, the continuation of
severe weather and heavy rainfall will persist as the expansive
warm sector environment continues to encompass much of the region.
Instability and shear profiles will continue to support all modes
of severe weather through Saturday and possibly Saturday night when
the primary upper-level trough responsible for this rather extended
unsettled period finally ejects eastward into the Lower and Mid-MS
Valley.

This significant change in the upper-level pattern will usher in a
much cooler air mass across the region for Sunday into early next
week. As a result, look for below normal temperatures during this
timeframe from late weekend through early next week. Fortunately,
dry weather will also return and allow for a much needed break
from heavy rainfall and severe weather fatigue. In the meantime,
prepare for an active weather period through at least the first
half of the upcoming weekend with multiple rounds of showers and
thunderstorms.

/19/

&&

.AVIATION...
(00Z TAFS)
Issued at 638 PM CDT Wed Apr 2 2025

Widespread thunderstorms, many severe, have been affecting
northernmost terminals this evening and will continue to do so
through the evening. Within thunderstorms, variable winds with
gusts to 40mph are likely, along with some hail. Terminals at
most risk for thunderstorms thru the evening include TXK, SHV,
ELD, and possibly GGG. Most thunderstorms should weaken overnight,
with scattered showers and isolated thunderstorms continuing in
the vicinity into Thursday morning across northern terminals just
mentioned. MVFR and VFR ceilings this evening will drop
overnight, likely to low-end MVFR and IFR and continue through
Thursday morning before attempting to lift back to high-end MVFR
or lower-end VFR towards the afternoon. Thunderstorm
redevelopment is likely by late morning or afternoon, essentially
for all terminals, with the lowest chances at LFK and MLU.
Sustained winds (outside of thunderstorms) out of the S 10-15kts
with gusts 20-25kts through this TAF period.

Kovacik

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 409 AM CDT Tue Apr 1 2025

Spotter activation will be needed this afternoon and evening for
the potential for severe thunderstorms and flash flooding.

/15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  87  73  87 /  60  60  50  50
MLU  73  89  73  89 /  50  30  20  40
DEQ  59  72  61  80 /  90  90  90 100
TXK  65  80  69  85 /  80  90  90  90
ELD  65  83  67  86 /  80  80  60  70
TYR  69  84  71  84 /  60  70  70  80
GGG  68  85  70  86 /  70  70  60  60
LFK  74  88  72  88 /  20  30  20  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
     070>073.

     Flood Watch through Sunday morning for ARZ050-051-059>061-
     070>073.

LA...Wind Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
     017>022.

OK...Wind Advisory until 7 PM CDT this evening for OKZ077.

     Flood Watch through Sunday morning for OKZ077.

TX...Wind Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

     Flood Watch through Sunday morning for TXZ096-097-108>112.

&&

SHORT TERM...19
LONG TERM....19
AVIATION...23

In the hours before

Special weather statement, Apr 2, 3:19 PM CST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
419 PM CDT Wed Apr 2 2025

LAZ001-002-010-TXZ151-022145-
De Soto LA-Bossier LA-Caddo LA-Panola TX-
419 PM CDT Wed Apr 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN DE SOTO...SOUTHERN
CADDO...SOUTHEASTERN BOSSIER PARISHES IN NORTHWESTERN LOUISIANA AND
EAST CENTRAL PANOLA COUNTIES THROUGH 445 PM CDT...

At 419 PM CDT, Doppler radar was tracking a strong thunderstorm near
Logansport, or 15 miles west of Mansfield, moving northeast at 55
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Keat Chie, Curtis, Spring Ridge, Stonewall, Cross Lake, Kingston,
Koran, Shreveport, Kickapoo, Stanley, Keithville, Reeds Store,
Gloster, Frierson, Keachi, Taylortown, Elm Grove, Longstreet, Grand
Cane, and Robson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until midnight CDT for northwestern
Louisiana...and northeastern Texas.

&&

LAT...LON 3204 9410 3253 9389 3243 9344 3242 9344
      3195 9391
TIME...MOT...LOC 2119Z 208DEG 47KT 3207 9397

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

53
Special weather statement, Apr 2, 4:10 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Shreveport LA
510 PM CDT Wed Apr 2 2025

TXZ112-125-126-138-022245-
Upshur TX-Harrison TX-Cass TX-Marion TX-
510 PM CDT Wed Apr 2 2025

...A STRONG THUNDERSTORM WILL IMPACT MARION...SOUTHWESTERN CASS...
NORTHWESTERN HARRISON AND EAST CENTRAL UPSHUR COUNTIES THROUGH 545 PM
CDT...

At 509 PM CDT, Doppler radar was tracking a strong thunderstorm over
Harleton, or 17 miles northwest of Marshall, moving northeast at 40
mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Diana, Lassater, Jefferson, Lodi, Fairview, Pruett, Smithland,
Avinger, Linden, Berea, Harleton, Kildare, and Nesbitt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CDT for northwestern
Louisiana...and northeastern Texas.

&&

LAT...LON 3311 9442 3284 9404 3282 9404 3254 9459
      3262 9470 3266 9470 3266 9475 3269 9479
TIME...MOT...LOC 2209Z 226DEG 47KT 3271 9457

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

05
Special weather statement, Apr 2, 5:14 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
614 PM CDT Wed Apr 2 2025

ARZ061-022345-
Nevada AR-
614 PM CDT Wed Apr 2 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL NEVADA COUNTY
THROUGH 645 PM CDT...

At 613 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bluff City, or 15 miles southeast of Prescott, moving northeast at 55
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cale, Morris, Bluff City, Reader, and White Oak Lake State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until midnight CDT for southwestern
Arkansas.

&&

LAT...LON 3382 9322 3382 9320 3380 9318 3382 9314
      3379 9313 3378 9310 3362 9311 3357 9316
      3365 9333 3383 9323
TIME...MOT...LOC 2313Z 215DEG 48KT 3366 9319

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

53
Local storm report, Apr 2, 5:21 PM CST, 27 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
621 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     Hail             8 SE Linden             32.94N 94.25W
04/02/2025  E1.00 Inch       Cass               TX   Trained Spotter

            Quarter size hail reported in the Kildare
            community.

&&

20
Local storm report, Apr 2, 5:35 PM CST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
635 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     Flash Flood      7 WSW Hochatown         34.17N 94.79W
04/02/2025                   McCurtain          OK   Fire Dept/Rescue

            Hochatown VFD reports low water crossing of
            Pickleberry Trail over Lukfata Creek is
            under 3 to 5 feet of water.

&&

09
Local storm report, Apr 2, 5:37 PM CST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
637 PM CDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     Flash Flood      7 WSW Hochatown         34.17N 94.79W
04/02/2025                   McCurtain          OK   Fire Dept/Rescue

            Hochatown VFD reports low water crossing of
            Lukfata Trail over Lukfata Creek is under 3
            to 5 feet of water.

&&

09

The radar

The Shreveport radar (KSHV), 68 km away, was scanning. The volume nearest the first event began at 23:47 UTC.

Open the radar archive at this moment

Event by event

2 tornado, 1 thunderstorm wind. Local standard time, as filed.

Tornado, Lafayette

When
April 2, 5:48 PM CST to 5:59 PM CST
Where
Lafayette County, 0.98 mi SW of Canale to 1.02 mi N of Gin City
Rating
EF1
Path length
7.63 mi
Path width
250 yd
Property damage
$135,000
Reported by
NWS Storm Survey
Coordinates
33.061, -93.833

A strong EF-1 tornado with estimated maximum winds near 110 mph touched down along the Red River along the Miller/Lafayette County line, and tracked northeast across an open pasture and a levee just west of Lafayette County Road 57, where it snapped and uprooted several trees. The tornado then tracked across Lafayette County Roads 57 and 47, before moving across open farmland as it moved northeast towards Highway 160 west of Gin City. The Lafayette County Emergency Manager visually confirmed that the tornado remained on the ground across the open farmland, before snapping 7 wooden power poles along Highway 160 just west of Gin City. The tornado again moved across open farmland to the northwest of Gin City, before snapping 3 additional wooden power poles and a couple of trees, while ripping a small portion of a metal roof off of a home. The tornado lifted near a grove of trees behind Pleasant Valley Mennonite Church.

Tornado, Lafayette

When
April 2, 6:17 PM CST to 6:18 PM CST
Where
Lafayette County, 4.41 mi NE of Lake Erling to 4.62 mi NE of Lake Erling
Rating
EF1
Path length
0.27 mi
Path width
75 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
33.176, -93.527

A brief EF-1 tornado with estimated maximum winds near 95 mph touched down over a wooded area just west of Highway 53 and just south of Lafayette Road 249, where multiple trees were uprooted. This tornado crossed Highway 53 and snapped/uprooted several additional trees and tree tops before lifting.

Thunderstorm Wind, Columbia

When
April 2, 11:36 PM CST to 11:38 PM CST
Where
Columbia County, 0.5 mi WNW of Kilgore Lodge
Measured
96 kt (110 mph) estimated gust
Property damage
$110,000
Reported by
NWS Storm Survey
Coordinates
33.284, -93.328

A strong downburst with estimated maximum winds near 110 mph was confirmed by a NWS Storm Survey team and drone video just southeast of Lake Columbia in Western Columbia County. Hundreds of trees were snapped and uprooted, all lying in a north-northeasterly direction along County Roads 27 and 53, Highway 344, and County Road 33. One home suffered moderate damage when two pine trees were uprooted and fell along the front and backside of the home, crushing their front porch and temporarily trapping 2 residents inside. One manufactured home and the Lakeside Water Association office along Highway 344 also suffered minor roof damage.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyThe tornado archive for Arkansas, 2025Warnings in Arkansas, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1255642, 1255659, 1255672.